Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 15, NWS Topeka, KS

December 27, 202523 counties in Kansas

NWS Topeka, KS issued this wind advisory at Dec 27, 2025, 12:56 PM CST for 23 counties in Kansas. It took effect at Dec 28, 2025, 3:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 12:56 PM CST (18:56 UTC)
In effect from
Dec 28, 2025, 3:00 AM CST
Expired
Dec 28, 2025, 4:00 PM CST
In force
13 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WWUS73 KTOP 271856
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
1256 PM CST Sat Dec 27 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-281000-
/O.NEW.KTOP.WI.Y.0015.251228T1200Z-251228T2200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Minneapolis, Eskridge, Burlington,
Holton, Ottawa, Frankfort, Marysville, Lawrence, Garnett,
Greenleaf, Seneca, Hanover, Linn, Blue Rapids, Grantville, Alta
Vista, Washington, Sabetha, Alma, Council Grove, McFarland,
Horton, Belleville, Herington, Lyndon, St. Marys, Paxico, Lebo,
Overbrook, Wamego, Junction City, Clifton, Meriden, Oskaloosa,
Perry, McLouth, Harveyville, Maple Hill, Carbondale, Abilene,
Hiawatha, Burlingame, Osage City, Bennington, Clay Center,
Emporia, Concordia, Valley Falls, Manhattan, Topeka, and
Nortonville
1256 PM CST Sat Dec 27 2025

...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST SUNDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected as a cold front sweeps through the area on Sunday morning.

* WHERE...Portions of central, east central, north central, and 
  northeast Kansas.

* WHEN...From 6 AM to 4 PM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Omitt
3 follow-up statements
476 
WWUS73 KTOP 280737
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
137 AM CST Sun Dec 28 2025

KSZ008-009-020-021-034-035-282200-
/O.EXT.KTOP.WI.Y.0015.251228T0900Z-251228T2200Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Herington, Linn, Abilene, Greenleaf,
Clifton, Washington, Bennington, Concordia, Hanover, Minneapolis,
Clay Center, and Belleville
137 AM CST Sun Dec 28 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Dickinson, Clay, Cloud, Ottawa, Republic, and Washington 
  Counties.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-282200-
/O.CON.KTOP.WI.Y.0015.251228T1200Z-251228T2200Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary-
Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-
Anderson-
Including the cities of Alma, Ottawa, Garnett, Burlingame,
Carbondale, McLouth, Junction City, Harveyville, Manhattan, Lebo,
Burlington, McFarland, Horton, Blue Rapids, Valley Falls,
Nortonville, Council Grove, Alta Vista, Eskridge, Oskaloosa,
Maple Hill, Perry, Emporia, Topeka, Marysville, Meriden, Paxico,
Frankfort, Sabetha, Wamego, Overbrook, Hiawatha, Grantville,
Osage City, Seneca, Lawrence, Lyndon, St. Marys, and Holton
137 AM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM 
CST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...From 6 AM this morning to 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Flanagan
499 
WWUS73 KTOP 282018
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
218 PM CST Sun Dec 28 2025

KSZ008-009-020-021-034-035-282200-
/O.CON.KTOP.WI.Y.0015.000000T0000Z-251228T2200Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Concordia, Abilene, Belleville,
Minneapolis, Washington, Hanover, Linn, Herington, Greenleaf,
Bennington, Clifton, and Clay Center
218 PM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Dickinson, Clay, Cloud, Ottawa, Republic, and Washington 
  Counties.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-282200-
/O.CON.KTOP.WI.Y.0015.000000T0000Z-251228T2200Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary-
Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-
Anderson-
Including the cities of Valley Falls, Grantville, Horton,
McLouth, Eskridge, Sabetha, Council Grove, Emporia, Maple Hill,
Burlingame, Lyndon, Harveyville, Manhattan, Alma, Perry, Alta
Vista, Garnett, Oskaloosa, Hiawatha, Nortonville, Meriden,
Carbondale, Seneca, Osage City, Paxico, Burlington, Blue Rapids,
Wamego, Marysville, Ottawa, Lebo, Frankfort, Holton, Overbrook,
Topeka, McFarland, St. Marys, Lawrence, and Junction City
218 PM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Small 
  tree limbs could be blown down too. Isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution while driving.

Secure outdoor objects.

&&

$$

Omitt
026 
WWUS73 KTOP 282154
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
354 PM CST Sun Dec 28 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-282300-
/O.EXP.KTOP.WI.Y.0015.000000T0000Z-251228T2200Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Oskaloosa, Wamego, Harveyville,
Concordia, Valley Falls, McFarland, Alma, Junction City, Emporia,
Sabetha, Abilene, Council Grove, Meriden, Belleville, Lawrence,
Marysville, Seneca, Nortonville, Perry, Paxico, Lyndon,
Manhattan, Washington, Greenleaf, Clifton, Hiawatha, Horton,
Grantville, Osage City, Blue Rapids, Minneapolis, Carbondale,
Frankfort, Hanover, Ottawa, Herington, Overbrook, Lebo, Linn,
Bennington, Topeka, Garnett, Maple Hill, Clay Center, McLouth,
Burlingame, Holton, St. Marys, Eskridge, Burlington, and Alta
Vista
354 PM CST Sun Dec 28 2025

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Northwest winds have weakened and will continue to diminish through 
the overnight hours.

$$

kc

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:05 AM CST, 1 hour 51 minutes earlier. Its key messages:

  • Near-record warmth today
  • Becoming windy Sunday morning as a cold front moves through. Sustained winds of 20-30 MPH with gusts of 35-45 MPH are expected through the day.
  • Rain overnight tonight transitions to a wintry mix as colder air builds in on Sunday. Not expecting impacts from any wintry precipitation that does fall.
  • Much colder behind the front Sunday night through Tuesday morning before temperatures moderate into the middle of next week.
Area forecast discussion, Dec 27, 11:05 AM CST, 1 hour 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Topeka KS
1105 AM CST Sat Dec 27 2025

.KEY MESSAGES...

- Near-record warmth today

- Becoming windy Sunday morning as a cold front moves through.
  Sustained winds of 20-30 MPH with gusts of 35-45 MPH are
  expected through the day.

- Rain overnight tonight transitions to a wintry mix as colder
  air builds in on Sunday. Not expecting impacts from any wintry
  precipitation that does fall.

- Much colder behind the front Sunday night through Tuesday morning
  before temperatures moderate into the middle of next week.

&&

.DISCUSSION...
Issued at 250 AM CST Sat Dec 27 2025

Southwest flow aloft resides across the Central and Southern Plains
this morning ahead a western CONUS trough. Light to calm surface
winds and high boundary layer moisture have allowed for some patchy
fog to develop, although it's nowhere near as dense and widespread
as it has been the past several nights. Elevated winds just off the
surface along with passing cirrus appear to be keeping fog more
transient and patchy in nature. Will need to monitor fog across
Missouri as it tries to ooze into far northeast Kansas this
morning.

As the western trough approaches the Plains today, a surface low
develops in eastern Colorado and western Kansas. Surface winds
become south-southwesterly in response, bumping temperatures towards
record values with highs in the 60s to near 70 degrees. If fog
and low stratus over Missouri reach into easter portions of the
forecast area, warming could be slowed in this area. Even the
few solutions that do bring the low clouds into eastern portions
of the area have them lifting by late this morning, so don't
expect this to have much impact on highs this afternoon.

The aforementioned surface low advances east across the state
tonight into Sunday with passing mid-level energy and frontogenesis
leading to an area of rain overnight. Forecast sounding depict dry
low-levels, but think precipitation will be able to overcome this
dry layer and reach the surface. 00z HREF members show some elevated
instability across east-central Kansas that could produce a couple
of isolated lightning strikes as well. A cold front swings through
Sunday morning and winds will increase sharply from the north-
northwest with sustained winds of 20-30 MPH and gusts of 35-45 MPH
through the daytime hours. A Wind Advisory may be needed for much of
the area on Sunday. Colder air will filter in behind the boundary
and temperatures will fall rapidly after the front passes. High
temperatures for the day will likely occur from midnight to sunrise.
As the colder air builds in, lift and saturation increase in the low-
levels while the mid-levels dry out. Depth of saturation should
be sufficient to generate some light post-frontal precipitation,
initially as rain or drizzle before the column cools enough to
support sleet and perhaps even some snow before drier air builds
in and precipitation ends Sunday afternoon. There is a low
chance for a brief period of freezing drizzle as temperatures
cool, but warm ground from the recent above-normal temperatures
should prevent any wintry precipitation from being much of an
issue.

It will feel much more like winter Sunday night into Monday.
Temperatures fall into the teens Monday morning with a brisk
northwest wind creating wind chill values of +5 to -5. Continued CAA
through the day will limit warming and highs will only reach the mid
20s to low 30s Monday afternoon. Temperatures moderate Tuesday and
Wednesday before another cold front moves through Wednesday night
into Thursday.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1101 AM CST Sat Dec 27 2025

Expect VFR conditions until after 06z when showers will develop
and could cause some vis issues depending on the intensity of
precip. The greatest risk for thunder appears to be southeast of
the TOP/FOE sites so will keep out of the forecast at this time.
A strong cold front will sweep through the sites in the 10z to
12z time frame on Sunday with northwest winds gusting to at
least 30kts with CIGS expected to drop into the MVFR range.

&&

.CLIMATE...
Updated at 250 AM CST Sat Dec 27 2025

                 Record                       Forecast

Dec 27 High      Topeka      71 (1946)        68
                 Concordia   63 (1928, 1976)  64

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Flanagan
AVIATION...Omitt
CLIMATE...Griesemer/Poage
Hazardous weather outlook, Dec 27, 2:50 AM CST, 10 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
250 AM CST Sat Dec 27 2025

KSZ008>012-020>024-026-034>040-054>056-058-059-280900-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
250 AM CST Sat Dec 27 2025

This Hazardous Weather Outlook is for central Kansas, east central
Kansas, north central Kansas and northeast Kansas.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

&&

More detailed information can be found at:
www.weather.gov/media/top/DssPacket.pdf

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.